It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Message Board
THIS MESSAGE BOARD IS NO LONGER ACTIVE. TO SEE OUR ACTIVE MESSAGE BOARDS, PLEASE GO HERE





Message
Posted by Karen on January 24, 2000 at 13:16:41:

In Reply to: Coming Off Dilantin posted by SEAN SHEVLIN on January 04, 2000 at 14:31:59:

: I had two Grand Mal seizures in the early 80's. After the second one my doctor put me on Dilantin,
: 400 mg per day, and I have never had another seizure. I also have not experienced any side-effects from
: the Dilantin, other than some memory loss and fatigue.
: Two years ago I switched neurologists. The new doctor is now suggesting that, because there are
: potential Liver problems fron long-term use of Dilantin, I may want to come-off it. He is leaving it up to me.
: He also says there is a 50-50 chance I could have another seizure. After I come-off the Dilantin he wants
: to put me on Neurontin for a year.
: Anybody out there have any similar experience? Any info on Neurontin? Please feel free to e-mail me.
: Thanks.

: Sean Shevlin

Hi Sean--
My neuro took me off Dilantin and Phenobarb after I'd been seizure fre for almost 18 years. Well, I started having seinures again. He wouldn't put me back on the Dilantin and Pheno, said they were too addictive, and the newer meds were better. Well, as it turned out, no other med coltrolled my seizures like they were before and they kept increasing in No and sefverity. Maybe just reducing the dosage would do. After all, Iif you/ve been seizure free for an extended period, the Dilantin is doing its job and you want that to continue. Good luck

Follow Ups

All times are GMT -7. The time now is 06:25 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!